Alert archive / California / Flash Flood Warnings in 2015

Flash Flood Warning 3, NWS Medford, OR

July 21, 2015Siskiyou County, California

NWS Medford, OR issued this flash flood warning at Jul 21, 2015, 8:28 PM PDT for Siskiyou County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2015, 8:28 PM PDT (03:28 UTC)
Expired
Jul 21, 2015, 11:30 PM PDT
In force
3 hr
Issued by
NWS Medford, OR
Area
Storm-based polygon
Flood severity
None

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 101 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 9:20 PM PDTFLASH FLOOD7 Nne Mccloud, CASISKIYOU COUNTY SHERIFFS DEPARTMENT REPORTS FLASH FLOODING ON THE MUD CREEK BASIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 3.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2015-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2015-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3349 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WGUS56 KMFR 220328
FFWMFR
CAC093-220630-
/O.NEW.KMFR.FF.W.0003.150722T0328Z-150722T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
828 PM PDT TUE JUL 21 2015

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN SISKIYOU COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 1130 PM PDT

* AT 827 PM PDT...DOPPLER RADAR INDICATED VERY HEAVY RAIN ACROSS THE 
  WARNED AREA. RADAR ESTIMATES OF TWO TO THREE INCHES OF RAIN HAVE 
  ALREADY FALLEN IN JUST OVER AN HOURS TIME. FLASH FLOODING IS 
  IMMINENT OR ALREADY OCCURRING. EXCESSIVE RAINFALL OVER THE WARNED 
  AREA WILL CAUSE MUD SLIDES NEAR STEEP TERRAIN. THE MUD SLIDE CAN 
  CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
  SISKIYOU COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

&&

LAT...LON 4137 12209 4134 12203 4131 12200 4129 12201
      4128 12202 4126 12205 4130 12205 4131 12206
      4133 12207 4137 12211

$$

MAS
2 follow-up statements
874 
WGUS76 KMFR 220340
FFSMFR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
840 PM PDT TUE JUL 21 2015

CAC093-220630-
/O.CON.KMFR.FF.W.0003.000000T0000Z-150722T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SISKIYOU CA-
840 PM PDT TUE JUL 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM PDT FOR
SOUTHEASTERN SISKIYOU COUNTY...

AT 835 PM PDT...DOPPLER RADAR INDICATED VERY HEAVY RAIN ACROSS THE   
WARNED...ESPECIALLY THE MUD CREEK BASIN. RADAR ESTIMATES OF TWO TO 
THREE INCHES OF RAIN HAVE ALREADY FALLEN IN JUST OVER AN HOURS TIME. 
FLASH FLOODING IS IMMINENT OR ALREADY OCCURRING. EXCESSIVE RAINFALL 
OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR STEEP TERRAIN. THE 
MUD SLIDE CAN  CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE 
MATERIALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

&&

LAT...LON 4137 12209 4134 12203 4131 12200 4129 12201
      4128 12202 4126 12205 4130 12205 4131 12206
      4133 12207 4137 12211

$$

MAS
888 
WGUS76 KMFR 220407
FFSMFR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
907 PM PDT TUE JUL 21 2015

CAC093-220630-
/O.CON.KMFR.FF.W.0003.000000T0000Z-150722T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SISKIYOU CA-
907 PM PDT TUE JUL 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM PDT FOR
SOUTHEASTERN SISKIYOU COUNTY...

AT 902 PM PDT...DOPPLER RADAR CONTINUES TO INDICATE THUNDERSTORMS 
PRODUCING VERY HEAVY RAIN ACROSS THE WARNED AREA...ESPECIALLY OVER 
THE MUD CREEK BASIN. RADAR ESTIMATES OF OVER THREE INCHES OF RAIN 
HAVE ALREADY FALLEN SINCE 730 PM PDT. FLASH FLOODING IS IMMINENT OR 
ALREADY OCCURRING.

EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.

RUNOFF FROM THE HEAVY RAINFALL WILL EVENTUALLY REACH THE MCCLOUD 
RIVER NORTH OF HIGHWAY 89. BE AWARE OF VERY RAPIDLY INCREASING FLOWS 
ON AREA CREEKS...STREAMS AND RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

&&

LAT...LON 4137 12209 4134 12203 4131 12200 4129 12201
      4128 12202 4126 12205 4130 12205 4131 12206
      4133 12207 4137 12211

$$

MAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 4:50 PM PDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 21, 4:50 PM PDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
450 PM PDT TUE JUL 21 2015

UPDATED AVIATION SECTION

.SHORT TERM...AS ADVERTISED...THUNDERSTORMS ARE FIRING UP IN
SISKIYOU AND MODOC COUNTIES THIS AFTERNOON. STORMS WILL CONTINUE
THROUGH THE EVENING AND MAY LINGER WELL AFTER SUNSET AS THEY GET
TRIGGERED BY A SHORTWAVE APPROACHING THE COAST. THE TROF ASSOCIATED
WITH THIS SHORTWAVE WILL CONTINUE TO ALSO APPROACH THE COAST
OVERNIGHT.

INSTABILITY TOMORROW LOOKS TO BE IN THE SAME GENERAL AREA AS
TODAY. THE DIFFERENCE IS IN THE AMOUNT OF MOISTURE AVAILABLE TO
FEED STORMS. DRIER AIR WILL MOVE INTO SISKIYOU AND WESTERN MODOC
COUNTY TOMORROW AFTERNOON SO ANY STORMS THAT DEVELOP WILL BE FEWER
AND SMALLER. HOWEVER...EASTERN MODOC COUNTY COULD STILL SEE MORE
AND BIGGER STORMS. IT JUST DEPENDS ON HOW QUICKLY THE TROF AND
DRIER AIR SWEEPS EASTWARD.

.LONG TERM...COOLER AND MORE STABLE AIR UNDER A WESTERLY FLOW
TAKES OVER ON THURSDAY AND CONTINUES THROUGH EARLY NEXT WEEK.
ANOTHER WEAK TROF MOVES THROUGH THE PACIFIC NORTHWEST ON SUNDAY.
THIS WILL KEEP TEMPERATURES SLIGHTLY BELOW NORMAL. WESTERLY WINDS
COULD BE BREEZY AT TIMES ESPECIALLY ON EXPOSED MOUNTAIN RIDGES.

&&

.AVIATION...FOR THE 22/00Z TAF CYCLE...THUNDERSTORMS ARE CURRENTLY
ONGOING ACROSS PORTIONS OF NORTHERN CALIFORNIA AND EAST OF THE
CASCADES AND WILL CONTINUE UNTIL SHORTLY AFTER SUNSET. THESE STORMS
WILL PRODUCE FREQUENT LIGHTNING, HEAVY RAIN, AND SMALL HAIL.
OTHERWISE, THE MAIN CONCERN WILL BE GUSTY WINDS ACROSS THE ENTIRE
FORECAST AREA. THE WINDS ARE EXPECTED TO DIMINISH THIS EVENING
BEFORE RETURNING TOMORROW AFTERNOON. SKIES WILL REMAIN VFR EXCEPT
FOR THE UMPQUA BASIN WHICH COULD SEE BRIEF PERIODS OF MVFR
SKIES...AND THE COAST WHICH WILL BECOME IFR THIS EVENING BEFORE
SCATTERING BACK OUT TOMORROW MORNING. -SCHAAF

&&

.MARINE...UPDATED 300 PM PDT, TUESDAY, 21 JULY 2015... NORTH WINDS
WILL PEAK THIS EVENING AS HIGH PRESSURE BUILDS INTO THE PACIFIC
NORTHWEST AND LOW PRESSURE NUDGES NORTHWARD ALONG THE COAST IN
NORTHERN CALIFORNIA. A HAZARDOUS SEAS AND GALE WARNING HAVE BEEN
ISSUED FOR THE INCREASE IN WINDS AND SEAS WEST OF PISTOL RIVER SOUTH
THROUGH PORT SAINT GEORGE. WINDS WILL WEAKEN OVERNIGHT BUT REMAIN IN
ADVISORY LEVELS THROUGH WEDNESDAY NIGHT. THE HIGH PRESSURE IS THEN
FORECAST TO SHIFT INLAND ON THURSDAY CAUSING THE NORTH WINDS TO
WEAKEN. SHORT PERIOD SEAS AND WINDS ARE EXPECTED TO FALL TO BELOW
ADVISORY THRESHOLDS ON WEDNESDAY EVENING WHERE THEY SHOULD REMAIN
THROUGH THE WEEKEND. -SCHAAF

&&

.FIRE WEATHER...UPDATED 130 PM PDT, TUESDAY 21 JULY 2015...

THE GFS, NAM, RAP, AND HRRR MODELS ARE IN EXCELLENT AGREEMENT
REGARDING THE EXTENT OF INSTABILITY AND THE LOCATION OF
THUNDERSTORMS THROUGH TONIGHT. THE RED FLAG WARNING REMAINS IN
EFFECT THROUGH THIS EVENING FOR EASTERN SISKIYOU COUNTY, EXTREME
SOUTHEAST KLAMATH COUNTY, SOUTHERN LAKE COUNTY, AND MODOC COUNTY. A
FEW THUNDERSTORMS HAVE ALREADY DEVELOPED IN THAT AREA WITH COVERAGE
EXPECTED TO EXPAND TO SCATTERED AS THERE IS A SHORTWAVE ALONG THE
NORTHERN CALIFORNIA COAST NEAR CAPE MENDOCINO AND ANOTHER ALONG THE
CALIFORNIA/NEVADA BORDER THAT WILL MOVE NORTH TO NORTHEAST. A BIT
BEYOND THE RED FLAG WARNED AREA, ISOLATED THUNDERSTORMS ARE EXPECTED
FARTHER WEST AND NORTH TO SOUTHWEST SISKIYOU COUNTY, THE NORTHERN
CALIFORNIA CASCADES TO THE KLAMATH BASIN AND MUCH OF THE REMAINDER
OF LAKE COUNTY. THE CELLS WILL PRODUCE MODERATE TO HEAVY RAIN BUT
WILL BE FASTER MOVING THAN USUAL AT 15 TO 20 KT, WHICH WILL INCREASE
THE RISK OF LIGHTNING PRODUCING FIRE STARTS. AFTER THIS EVENING INTO
WEDNESDAY MORNING, ACTIVITY IS EXPECTED TO DIMINISH BUT NOT
ALTOGETHER END AS A SHORTWAVE LINGERS OVER THE EAST SIDE AND THE
LARGER SCALE UPPER TROUGH WORKS ITS WAY INTO THE PACIFIC NORTHWEST.

WITH LITTLE CHANGE NECESSARY IN THE FIRST PERIOD OF THE FORECAST,
THE QUESTION OF THE DAY WAS THE EXPECTED COVERAGE OF THUNDERSTORMS
ON WEDNESDAY AFTERNOON. THE UPPER TROUGH WILL KICK THE REGION OF
DEEPER MOISTURE EAST TO THE EASTERN EDGE OF OUR AREA...INCLUDING THE
WARNER MOUNTAINS...AND EXTENDING TO THE EAST OUT OF OUR AREA. BUT,
THE GFS INDICATES SURFACE BASED CAPE VALUES OF 250 TO 750 J/KG IN
NORTHERN CALIFORNIA AND SOUTHERN LAKE COUNTY ON WEDNESDAY COMPARED
TO VALUES OF 750 TO 1500 J/KG TODAY. THUS, WILL HOLD EXPECTED
COVERAGE OF THUNDERSTORMS TO ISOLATED WITH A FOCUS FOR THE HIGHEST
PROBABILITY IN SOUTHEAST LAKE COUNTY. THE ARRIVAL OF THE TROUGH WILL
ALSO PRODUCE SLIGHTLY STRONGER THAN NORMAL AFTERNOON AND EVENING
WESTERLY WINDS.

THE UPPER TROUGH WILL CONTINUE TO TRACK EAST ON THURSDAY WITH A
WARM, STABLE AIR MASS ARRIVING. NEAR NORMAL TEMPERATURES AND BREEZY
WESTERLY AFTERNOON WINDS ARE EXPECTED AT THE END OF WEEK INTO
EARLY NEXT WEEK. /DW

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR ORZ624-625.

CA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR CAZ284-285.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THURSDAY
     FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT WEDNESDAY FOR
     PZZ356-376.
     HAZARDOUS SEAS WARNING FROM 11 PM THIS EVENING TO 11 PM PDT
     WEDNESDAY FOR PZZ356-376.

KRS/KRS/BMS

In the hours before

Special weather statement, Jul 21, 3:42 PM PDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
342 PM PDT TUE JUL 21 2015

CAZ084-ORZ029-212315-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES CA-KLAMATH BASIN OR-
342 PM PDT TUE JUL 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SISKIYOU...
NORTHWESTERN MODOC AND SOUTH CENTRAL KLAMATH COUNTIES UNTIL 415 PM
PDT...

AT 341 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF LOWER KLAMATH WILDLIFE REFUGE...OR 26 MILES SOUTH OF
KLAMATH FALLS...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TULELAKE AND MERRILL.

LAT...LON 4175 12168 4185 12183 4210 12152 4192 12132
TIME...MOT...LOC 2241Z 225DEG 17KT 4184 12167

SK
Special weather statement, Jul 21, 4:37 PM PDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
437 PM PDT TUE JUL 21 2015

CAZ083-220000-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY CA-
437 PM PDT TUE JUL 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SISKIYOU COUNTY
UNTIL 500 PM PDT...

AT 435 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TROUT CREEK CAMPGROUND...OR 19 MILES EAST OF MOUNT SHASTA...MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TROUT CREEK CAMPGROUND AND PILGRIM CREEK SNOW PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4132 12192 4133 12207 4141 12217 4149 12195
      4153 12175 4146 12164
TIME...MOT...LOC 2335Z 240DEG 30KT 4141 12195

FB
Special weather statement, Jul 21, 4:46 PM PDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
446 PM PDT TUE JUL 21 2015

CAZ084-ORZ029-220015-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES CA-KLAMATH BASIN OR-
446 PM PDT TUE JUL 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SISKIYOU...
NORTHWESTERN MODOC AND SOUTH CENTRAL KLAMATH COUNTIES UNTIL 515 PM
PDT...

AT 445 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOWER KLAMATH WILDLIFE REFUGE...OR 17 MILES SOUTH OF KLAMATH FALLS...
MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TULELAKE...DORRIS...MERRILL...LORELLA...LOWER KLAMATH WILDLIFE
REFUGE...MALIN AND BONANZA.

LAT...LON 4182 12181 4198 12193 4224 12141 4208 12119
TIME...MOT...LOC 2345Z 241DEG 55KT 4197 12169

FB
Special weather statement, Jul 21, 5:30 PM PDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
530 PM PDT TUE JUL 21 2015

CAZ082-083-220115-
SOUTH CENTRAL SISKIYOU COUNTY CA-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY CA-
530 PM PDT TUE JUL 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SISKIYOU COUNTY
UNTIL 615 PM PDT...

AT 530 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PILGRIM CREEK SNOW PARK...OR 18 MILES EAST OF MOUNT SHASTA...MOVING
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TROUT CREEK CAMPGROUND AND PILGRIM CREEK SNOW PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4124 12201 4136 12217 4163 12169 4148 12154
TIME...MOT...LOC 0030Z 236DEG 25KT 4136 12196

FB
Special weather statement, Jul 21, 5:46 PM PDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
546 PM PDT TUE JUL 21 2015

CAZ084-ORZ029-220115-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES CA-KLAMATH BASIN OR-
546 PM PDT TUE JUL 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SISKIYOU...
NORTHWESTERN MODOC AND SOUTH CENTRAL KLAMATH COUNTIES UNTIL 615 PM
PDT...

AT 545 PM PDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TULELAKE TO 11 MILES
NORTHWEST OF LAVA BEDS NATIONAL MONUMENT...AND MOVING NORTHEAST AT
30 MPH.

WINDS IN EXCESS OF 40 MPH ALONG WITH MODERATE DOWNPOUR WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TULELAKE...MERRILL...LOWER KLAMATH WILDLIFE REFUGE AND MALIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4218 12141 4204 12122 4175 12160 4198 12178
TIME...MOT...LOC 0045Z 224DEG 31KT 4198 12150 4185 12163

FB
Special weather statement, Jul 21, 7:44 PM PDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
744 PM PDT TUE JUL 21 2015

CAZ082-083-220315-
SOUTH CENTRAL SISKIYOU COUNTY CA-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY CA-
744 PM PDT TUE JUL 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SISKIYOU COUNTY
UNTIL 815 PM PDT...

AT 743 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PILGRIM CREEK SNOW PARK...OR 14 MILES EAST OF MOUNT SHASTA...MOVING
EAST AT 10 MPH.

HALF INCH HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TROUT CREEK CAMPGROUND AND PILGRIM CREEK SNOW PARK.

LAT...LON 4127 12210 4142 12217 4153 12188 4130 12179
TIME...MOT...LOC 0243Z 253DEG 8KT 4135 12204

SK

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:44 PM PDTSpecial Weather StatementMFRSiskiyou31 min
Jul 21, 8:53 PM PDTSpecial Weather StatementMFRSiskiyou52 min
Jul 21, 9:44 PM PDTFlash Flood WarningMFRSiskiyou3 hr

Nearby

Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.